On the asymptotic behaviour of stationary Gaussian processes. (English) Zbl 0851.60035

Let \((X_t)_{t > 0}\) be a real stationary Gaussian process such that, for each \(t\), \(X_t\) is an \(N(0,1)\) distributed random variable; suppose moreover that \((X_t)_{t > 0} \) has continuous paths and let \(r(t)\) be its covariance function. One can easily show the following theorem: Assuming in addition that \[ \lim_{t \to \infty} r(t) \log t = 0, \tag{*} \] one has \[ \lim \sup_{t \to \infty} {X_t \over \sqrt {2 \log t}} = \lim \sup_{t \to \infty} {|X_t |\over \sqrt {2 \log t}} = 1 \quad \text{a.s.,} \] so that the limit set (as \(t \to \infty)\) of the process \(Y_t = X_t/ \sqrt {\log t}\) is the interval \(S = \{y \in \mathbb{R} : {1 \over 2} y^2 \leq 1\}\).
The author considers the process \((Y_t)_{t > 0}\) defined by \(Y_t = X_t/ \varphi (t)\), where \(\varphi\) is a function verifying suitable assumptions; under a condition on \(r(t)\) weaker than (*), it is proved that the limit set of \((Y_t)\) as \(t \to \infty\) is the interval \(S_M = \{y \in \mathbb{R} : {1 \over 2} y^2 \leq M\}\), and the number \(M\) is characterized in terms of \(\varphi\). More precisely, \(M\) is shown to be \[ M = \lim \sup_{n \to \infty} {\log (\sum^n_{k = 1} 1/ \varphi (k)) \over \varphi^2 (n)}. \] The preceding result can be easily extended to the multidimensional case, as is sketched in Section 4.


60G10 Stationary stochastic processes
60G15 Gaussian processes
Full Text: DOI Numdam EuDML


[1] Marcus, M.B., Upper bounds for the asymptotic maxima of continuous Gaussian processes, Ann. Math. Stat. 43 (1972), 522 - 533. · Zbl 0241.60032
[2] Pickands, J., Maxima of stationary Gaussian processes, Z. Wahrsch. verw. Geb.7, (1967), 190 - 223. · Zbl 0158.16702
[3] Pathak, P.K. - Qualls, C., A law of iterated logarithm for stationary Gaussian processes, Trans. Amer. Math. Soc.181 (1973), 185-193. · Zbl 0273.60016
[4] Talagrand, M., La τ- regularité des mesures Gaussiennes, Z. Wahrsch. verw. Geb., 57, (1981), 213- 221. · Zbl 0443.60007
[5] Hardy, G.H. - Riesz, M., The general theory of Dirichlet’s series, Cambridge tracts in Mathematics, 18, Cambridge (1915). · JFM 45.0387.03
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.